Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 1, 2021, 2:43 PM EDT for Collier County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 2:43 PM EDT (18:43 UTC)
- Expired
- Jun 1, 2021, 3:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 101 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
305
WWUS82 KMFL 011843
SPSMFL
Special Weather Statement
National Weather Service Miami FL
243 PM EDT Tue Jun 1 2021
FLZ069-070-075-011930-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
243 PM EDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLLIER COUNTY
UNTIL 330 PM EDT...
* At 243 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Carnestown, or near Everglades
City, moving southwest at 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Carnestown,
Copeland, Cape Romano Aquatic Preserve and Jerome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2602 8132 2582 8117 2573 8134 2573 8135
2575 8141 2579 8144 2577 8153 2590 8161
TIME...MOT...LOC 1843Z 058DEG 9KT 2590 8134
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:46 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 1, 1:46 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Miami FL 146 PM EDT Tue Jun 1 2021 .AVIATION(18Z TAFS)... Easterly flow as the unsettled pattern continues. Gulf sea breeze has developed, turning APF out of the west. Convection will spread westward through the afternoon as the Atlantic sea breeze advances inland. Terminals directly impacted by convection could experience sub-VFR. Short-fused AMDs likely today. Convection over land should diminish after sunset, though activity will likely refocus over the Atlantic overnight for a similar pattern on Wednesday. && .PREV DISCUSSION... (Issued 1143 AM EDT Tue Jun 1 2021) UPDATE... The unsettled pattern continues with the low aloft lingering around eastern Florida and the Bahamas which persistent easterly flow continues. Sea breeze development is underway with the easterly flow expected to favor the Atlantic sea breeze while pinning the Gulf sea breeze. Once again the convective focus appears to be over Southwest Florida this afternoon and evening. There has been some moderation of the air mass aloft which should lessen the risk of hail though some small hail cannot be ruled out with 500 mb temperatures still lingering around -8 deg C. Strong storms are certainly not out of the question today, particularly over Southwest Florida where the pinned Gulf sea breeze could serve as an enhancement for convection. No additional updates are anticipated through midday. Have a wonderful Tuesday! PREV DISCUSSION... (Issued 350 AM EDT Tue Jun 1 2021) SHORT TERM (Through Wednesday night)... A barotropic upper low lingers along the eastern periphery of the Florida peninsula. Meanwhile low-level easterly flow continues to advect relatively moist (PW around 1.6-1.8 ins) air towards South Florida. With a modest Atlantic sea-breeze expected to develop this afternoon, scattered to numerous convection will be possible across the region today. Given the low-level flow orientation, a few showers and isolated thunderstorms will be possible over the east coast metro from late morning through early afternoon. A developed Atlantic sea-breeze should propagate inland thereafter, allowing greater localized convergence and hence convective development over the interior and Gulf coast. Storms will likely remain sub-severe however, as synoptic subsidence (owing to upper level convergence), a backed tropospheric wind profile, and slightly warmer temperatures aloft will limit the depth of most storms. By Wednesday, the aforementioned upper low shifts slightly eastward, broadening out and decoupling as a western Atlantic ridge becomes more zonally elongated. This will likely further limit strong storm potential, as temperatures aloft become warmer and already paltry effective bulk shear decreases in magnitude. With the continuation of low-level east/southeast flow and deep layer easterly steering flow, convection will continue to be favored over the east coast in the morning, and interior/Gulf coast by afternoon/evening. Maximum temperatures will be seasonable for this time of year, perhaps a degree or two below climatological normals over the east coast (mid 80s), while upper 80s/lower 90s are anticipated elsewhere. LONG TERM... Wednesday Night through Friday... A mid to upper low pressure area over the Bahamas will gradually weaken as surface high pressure to our northeast maintains a low- level east to southeast wind regime. This will keep decent moisture in place across the lower troposphere with slightly cooler temperatures aloft owing to the nearby low. As such scattered to locally numerous showers and storms are anticipated, with the greatest afternoon/evening coverage expected for the northern Everglades and the Gulf Coast given the prevailing southeasterly steering flow. Given decently steep lapse rates and increased warm cloud depths gusty winds and locally heavy rainfall should be the primary thunderstorm related hazards. Temperatures should be near to perhaps a touch below seasonal averages given decent cloud cover throughout the period. Saturday through Monday... Heights should gradually rise aloft across the western Atlantic as residual upper troughing weakens across the southern Bahamas. This will allow the western portion of the low level Atlantic ridge to further impinge on our area as a modest easterly wind regime persists. This will keep decent low level moisture in place with temperatures aloft warming somewhat. As such primarily sea breeze driven shower and storm development is expected, with some decrease in storm strength and coverage possible. That said, gusty winds and locally heavy rainfall are expected with any stronger storms. With some decrease in mid to upper cloud cover near average temperatures are anticipated. MARINE... An upper level low over the region will allow for scattered to numerous shower/thunderstorm activity through the forecast period. East/southeast flow may increase to near cautionary levels by the middle of the week. While seas are forecast to remain below advisory levels, winds and seas may be locally enhanced near any storms. Waterspouts are possible across all local waters in this environment. BEACHES... Modest easterly flow will allow for the risk of rip currents to gradually increase through the week. This will lead to an enhanced rip current risk for today. The continuation of easterly flow may necessitate rip current statements as the week progresses. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 87 76 86 / 40 60 50 60 West Kendall 74 88 75 88 / 40 60 50 60 Opa-Locka 74 87 75 87 / 40 60 50 60 Homestead 74 86 75 86 / 50 60 60 60 Fort Lauderdale 76 86 76 86 / 50 60 50 60 N Ft Lauderdale 76 85 75 85 / 50 60 50 60 Pembroke Pines 74 87 75 86 / 40 60 50 60 West Palm Beach 74 85 75 86 / 50 60 50 60 Boca Raton 75 86 75 86 / 50 60 50 60 Naples 71 90 72 88 / 40 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 1, 12:07 PM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1207 PM EDT Tue Jun 1 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020415- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1207 PM EDT Tue Jun 1 2021 ...Scattered Thunderstorms Mainly over Southwest Florida... ...Atlantic Beaches: Elevated Rip Current Risk... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered thunderstorms will be possible today, mainly over Southwest Florida. The primary hazards will be frequent lightning and localized flooding. Small hail cannot be ruled out with the strongest storms. Rip Currents: Easterly flow will allow for an elevated rip current conditions today across the Atlantic beaches. Waterspouts: Waterspouts are possible across all local waters. Wind: Wind gusts in excess of 40 mph are possible over the western half of South Florida. Visibility: Smoke from ongoing wildfires over interior Palm Beach County, interior Miami-Dade County, and interior Collier County could affect visibility across portions of the region today. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorm chances will continue through the work week. Some of the thunderstorms could produce strong wind gusts and localized flooding. The threat of rip currents will increase for the middle of the week along the east coast beaches of South Florida as easterly winds continue over the Atlantic waters. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high winds, flooding, and hail to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 1, 2:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
243 PM EDT Tue Jun 1 2021
FLZ069-070-075-011930-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
243 PM EDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLLIER COUNTY
UNTIL 330 PM EDT...
* At 243 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Carnestown, or near Everglades
City, moving southwest at 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Carnestown,
Copeland, Cape Romano Aquatic Preserve and Jerome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2602 8132 2582 8117 2573 8134 2573 8135
2575 8141 2579 8144 2577 8153 2590 8161
TIME...MOT...LOC 1843Z 058DEG 9KT 2590 8134
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:34 AM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 1, 8:41 AM EDT | Special Marine Warning | MFL | 34 min | |
| Jun 1, 2:54 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 1, 3:24 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.